Statins cause huge rise in damaging osteoporosis
Statin drugs cause osteoporosis! OVER 300%
We keep hearing from much of the medical literature about how wonderful the statin drugs are, and their potential benefits and a number of diseases, in addition of course to coronary artery disease. The evidence for coronary artery disease is reasonably strong, and I think most medical practitioners would recommend that patients with known coronary artery disease should be on at least a low dose of statin.
What we have been very good at doing is ignoring the obvious effects that statin drugs may be having on other systems of the body. The statins block the production of a number of hormone cascades which eventually lead to cholesterol. We have ignored the other branches, such as the development of coenzyme Q (essential for energy), the production of oestrogen, testosterone and other steroid hormones, all of which are affected by the statins.
We now have an extremely damning article published online in the annals of rheumatic diseases (click here) who reviewed all the data in Austrians younger than 90 years of age – nearly 80 million of them, from January 2000 to December 2007, the found over 300,000 who are taking statin drugs and in those they found over 11,000 people with osteoporosis.
These were compared with the control group of 7.5 million patients who were not treated statins, 69% which were diagnosed with osteoporosis.
Putting this together those patients taking statin drugs had three times the incidence (300%) of developing osteoporosis. This was dose-dependent – the higher the dose of statin, the greater the osteoporosis incidence. This is almost certainly due to an effect of the statin drugs on oestrogen and testosterone. If you then go even further start looking at the effects of lowering testosterone and oestrogen what they do to the sex life, health, growth etc. menopausal changes the potential damage they could be doing is huge.
Statin drugs are not innocuous unless used when it is necessary, i.e. those people with known or extremely high risk of coronary artery disease.
If you would like further information or consult with me, discuss this or any other medical matter I can be contacted online – firstname.lastname@example.org